It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • What the heck is wrong with me?!?!



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-17-2005, 06:21 AM   #1
    LonelyTraveler
    Senior Member
     
    LonelyTraveler's Avatar
     
    Join Date: Oct 2004
    Posts: 267
    LonelyTraveler HB User
    Unhappy What the heck is wrong with me?!?!

    Here's my story...

    I'm a long-time anxiety, panic attack, OCD, depression sufferer.

    I Had a MAJOR panic attack/Anxiety episode about 3 months ago (triggered by something unrelated to any drugs I was on or the prostatitis)

    I Developed prostatitis at about this same time (again, unrelated)

    I took Cipro XR (1,000mg) for a month

    I took Xanax for 2 weeks

    I took Ativan for 2 weeks

    I took Oxazepam for a month (only at night)

    I'm having almost constant anxiety w/ occassional panic attacks

    Half-awake/half-asleep most nights, unrestful sleep and waking too early.

    I jump at every little noise. I feel like my face and various other parts are "vibrating/trembling" with anxiety (weird, I know). If I bow my head like I'm taking a nap, a few seconds later my lower lip will start quivering a little bit like I'm nervous or something.

    Last night it took me 45 minutes to fall asleep, I only slept 3 hours and during that three hours I woke up three different times kicking like crazy and hollering after having nightmares.

    It's been like this off and on for a number of nights. I took Neurontin for two nights and it gave me bad anxiety (100mg dose) and really bad anxiety (250mg dose) so I had to stop. I have been taking Vistaril and sleeping like a baby with it but I've never had SUSTAINED problems sleeping like this.

    As I said, I took Cipro for a month and I know that Cipro can really boost the heck out of any caffeine in your system so if you take a 1,000mg Cipro tablet and then drink 2 cups of coffee, it's like you drank 10 cups of coffee!. I've also heard that Cipro can cause delayed effects, stay in your system for months or even years and I'm finding that I get extreme anxiety/jumpiness with even one cup of coffee and I hav'nt taken any Cipro in about a month. And yet, when I drink coffee now, I get the same intense anxiety I got when I drank coffee while on the Cipro XR (1,000mg). Could it STILL be in my system??.

    I quit the benzos cold-turkey 4 days ago. Am I still going through benzo withdrawl?. Delayed side effects from the cipro?. Have I developed a dependancy on benzos for sleep so that now I can't even sleep without them?. What the heck is wrong with me?!?!

    Sorry if any of this has been said/mentioned before. Just filling in the blanks and searching for others who can relate.

    Thank's a bunch!!

     
    Sponsors Lightbulb
       
    Old 05-17-2005, 08:09 AM   #2
    krabsozzy
    Junior Member
    (male)
     
    krabsozzy's Avatar
     
    Join Date: May 2005
    Posts: 10
    krabsozzy HB User
    Re: What the heck is wrong with me?!?!

    Just thought I would let you know that your prostritis can be made worse by anxiety. I had the same problem about 8 years ago.

     
    Old 05-17-2005, 08:17 AM   #3
    Cinemagic
    Veteran
    (male)
     
    Cinemagic's Avatar
     
    Join Date: Apr 2005
    Posts: 382
    Cinemagic HB User
    Re: What the heck is wrong with me?!?!

    CNS stimulation may occur with Cipro (tremor, restlessness, confusion, and very rarely hallucinations or seizures) in patients with known or suspected CNS disorder. This will occur in 1-10% of the population. As you mentioned, cipro may increase serum caffeine levels if taken with caffeine. With normal renal function, half-life is 3-5 hours. I would not think that a month after stopping the Cipro there would be significant drug left in your system.

    More likely is the benzos. You've been taking them long enough, you body does tend to try to compensate. These drugs bind to receptors on the GABA neurons. GABA neurons deal with sleep and wake. By increasing the permeability of the membrane to chloride ions, the result is a less excitable state (sleep). Two weeks to a month will cause some changes where the body tries to compensate for this shift in chloride ions. Tolerance can develop within 2-4 weeks and withdrawal symptoms within 8 weeks. People who take the benzos once a day just for sleep are not exempt from developing the same dependencies as more regular users. Mixing benzo can increase the potential for addiction. Xanax can cause addiction alone without being mixed with other sedatives. Sounds like you did some mixing. Rebound anxiety is one of the common reactions to withdrawal or to dose reduction. The good thing for you is that you haven't been on them for several months or years. You should return to a pre-benzo state in a relatively short period of time. Try laying off the caffiene for a few days, but be prepared for a headache, since you are likely dependent upon caffiene and caffiene withdrawal will give you a headache for about four days.

    Of course the best thing to do is to see your doctor and tell him what you are experiencing and what your concerns are.

     
    Old 05-23-2005, 12:40 AM   #4
    shadyk
    Newbie
    (female)
     
    shadyk's Avatar
     
    Join Date: May 2005
    Location: so calif
    Posts: 6
    shadyk HB User
    Re: What the heck is wrong with me?!?!

    Please do visit the benzodiazepine withdrawal symptoms site. Im struggling too. You will be amazed at what symptoms are caused by benzos.
    God bless.
    shadyk

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    What is wrong with me? alwayzme Depression 17 06-17-2010 02:10 PM
    Addison's or hashimoto's or hypothyrodism or lupus or what? jessmariebfly Addison's Disease 5 04-23-2010 03:58 PM
    what is WRONG WITH ME!? sepheitous Open to All Other Health Topics 4 07-24-2006 04:15 AM
    ADD and Social Anxiety What the heck Matt2008 ADD / ADHD 8 01-12-2006 04:12 PM
    Maybe somebody can help figure out what's wrong with me. sjcdrum Open to All Other Health Topics 17 12-19-2005 08:29 PM
    Top neurologist doubts I have a neurological problem - so what is it, then? kookaburra Neurology 17 10-22-2005 08:38 PM
    All out of coping mechanisms. What's left to live for? JWilson43 Depression 4 12-26-2004 10:45 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:11 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!